MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS MERIT COAXIAL MINI ACCESS KIT

MERIT MEDICAL SYSTEMS MERIT COAXIAL MINI ACCESS KIT
Catalog Number MAK401N/D
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that while attempting to acquire venous access via seldinger technique via ultrasound guidance.Resistance was felt as the access wire was withdrawn from the access needle.When the wire was removed from the patient, it was noted by the clinician that 2cm of the access wire had detached within soft tissue just posterior to the patient's femoral vein.No attempt has been made to retrieve the wire tip, as ct scans verify that the wire tip is not within the patient's vein and will not migrate.

Brand Name
MERIT COAXIAL MINI ACCESS KIT
Common Device Name
MINI ACCESS KIT
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS
8830 siempre viva road #100
san diego CA 92154
MDR Report Key9501035
Report Number3011642792-2019-00030
Device Sequence Number1542346
Product Code DRE
UDI-Device Identifier00884450008812
UDI-Public00884450008812
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K031691
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Catalogue NumberMAK401N/D
Device Lot Number11550671
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/05/2019
Initial Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1